Alert archive / Maryland / Tornado Warnings in 2008
Tornado Warning 10, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 3, 2008, 7:48 PM EDT for Charles County, Maryland; Fairfax County, Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 7:48 PM EDT (23:48 UTC)
- Expired
- Jun 3, 2008, 8:10 PM EDT
- In force
- 22 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Charles County, MD, Fairfax County, VA
The radar
The Sterling radar (KLWX), 53 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KLWX 032348
TORLWX
MDC017-VAC059-040030-
/O.NEW.KLWX.TO.W.0010.080603T2348Z-080604T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
748 PM EDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN FAIRFAX COUNTY IN NORTHERN VIRGINIA...
NORTHWESTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
* UNTIL 830 PM EDT
* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR INDIAN HEAD...MOVING
NORTHEAST AT 37 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDIAN HEAD...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3842 7722 3849 7729 3856 7725 3857 7723
3857 7722 3859 7720 3861 7719 3863 7721
3871 7715 3859 7703
TIME...MOT...LOC 2348Z 220DEG 32KT 3856 7721
$$1 follow-up statement
000
WWUS51 KLWX 040010
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT TUE JUN 3 2008
MDC017-VAC059-040020-
/O.CAN.KLWX.TO.W.0010.000000T0000Z-080604T0030Z/
FAIRFAX VA-CHARLES MD-
810 PM EDT TUE JUN 3 2008
...THE TORNADO WARNING FOR CHARLES AND FAIRFAX COUNTIES IS
CANCELLED...
THE CIRCULATION SEEN EARLIER ON DOPPLER RADAR HAS WEAKENED. THE
TORNADO WARNING IS CANCELLED.
LAT...LON 3842 7722 3849 7729 3856 7725 3857 7723
3857 7722 3859 7720 3861 7719 3863 7721
3871 7715 3859 7703
TIME...MOT...LOC 0010Z 220DEG 32KT 3871 7705
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:14 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 3, 3:14 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 314 PM EDT TUE JUN 3 2008 .SYNOPSIS... A COLD FRONT WILL SAG SOUTHWARD TO NEAR THE MASON-DIXON LINE THIS EVENING...AND THEN STALL OVER THE MID ATLANTIC THROUGH LATE THURSDAY. THE COMBINATION OF THE STALLED FRONT AND SEVERAL UPPER LEVEL DISTURBANCES WILL HELP SUPPORT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN FOR THE WEEKEND...WITH WARMER THAN NORMAL TEMPERATURES EXPECTED. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... WATER VAPOR LOOP SHOWS NORTHWESTERLIES ALOFT AS RIDGING EXTENDS NORTHEAST FROM NORTHERN MEXICO AND THE WESTERN GULF STATES...NORTHWARD. AN UPPER LOW IS SPINNING OVER LAKE HURON. ACARS 400-250MB WIND OBSERVATIONS REVEAL AN 80-110KT ANTICYCLONIC JET OVER THE MIDWEST AND LOWER GREAT LAKES REGION. 11Z SURFACE ANALYSIS PLACED A 1018MB ANTICYCLONE ALONG THE MID ATLANTIC COAST. A WARM FRONT EXTENDED SOUTHEAST FROM A 999MB CYCLONE IN SOUTHEAST NEBRASKA INTO THE CAROLINAS WHERE IT STALLED. A COLD FRONT WAS STALLING ACROSS THE EASTERN AND LOWER GREAT LAKES TO THE SURFACE CYCLONE. 1018MB ANTICYCLONE DOMINATED SOUTH CENTRAL CANADA AND THE NORTHERN GREAT LAKES. MOISTURE CONTINUES TO INCREASE...AHEAD OF A WARM FRONT LIFTING NORTHEAST THROUGH THE CENTRAL APPALACHIANS. THIS HAS CONTRIBUTED TO THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS LOWER SOUTHERN MARYLAND THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN WEST VIRGINIA...WITH DIFFERENTIAL HEATING SERVING AS A TRIGGER. THIS ACTIVITY SHOULD SPREAD EASTWARD DURING THE LATE AFTERNOON AND EVENING. THE BEST CHANCE OF PRECIPITATION IS ANTICIPATED LATE TONIGHT...AS VIGOROUS CONVECTION DEVELOPS INTO A MCS TO OUR NORTHWEST. GIVEN THE AMOUNT OF DEEP LAYER SHEAR AND BUILDING INSTABILITY ALOFT ON STRENGTHENING MID AND LOW LEVEL JETS...THERE WILL BE A THREAT OF SEVERE THUNDERSTORMS OVERNIGHT. GFS GUIDANCE MAY BE BIASED WITH CONVECTIVE FEEDBACK ISSUES...ALTHOUGH EXPECT MAJORITY OF NUMERICAL GUIDANCE TO HAVE DIFFICULTY RESOLVING THE COMPLEX CONVECTIVE SCENARIO ACROSS THE EAST CENTRAL CONUS AND MID ATLANTIC REGION. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... CONVECTIVE FORECAST IS HIGHLY DEPENDANT ON EVOLUTION OF ACTIVITY OVERNIGHT. WITH ANTICIPATED TRAIN OF MCVS IN THE WESTERLIES ALOFT...THERE WILL BE PLENTY OF OPPORTUNITY TO TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS. DEEP LAYER SHEAR OF 30KTS WILL CERTAINLY BE ENOUGH TO ORGANIZE THIS ACTIVITY...THUS THE FORECAST AREA IS IN SLIGHT RISK OF SEVERE THUNDERSTORMS TOMORROW. HAVE WORDED AS PERIODS OF AS SEVERAL OPPORTUNITIES FOR PRECIPITATION TOMORROW...FIRST WITH THE EARLY MORNING MCS...THEN SECONDARY DEVELOPMENT. IN ADDITION...WITH PRECIPITABLE WATER VALUES OF 1.5-2 AND THE POSSIBILITY OF TRAINING STORMS...WILL HAVE TO MONITOR FOR LOCALIZED FLASH FLOOD RISK. HAVE LOWERED HIGH TEMPERATURE FORECAST GIVEN EXTENT OF CLOUDINESS AND ANTICIPATED CONVECTION WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... WED NIGHT THE CONVECTIVE ACTIVITY GRADLY PUSHES OFFSHORE AFTER A SECONDARY VORT MAX PUSHES THE SFC LOW SE ACROSS THE NRN BAY AND OFF THE DELMARVA COAST OVERNIGHT. RESIDUAL UPSLOPE SHRA ACTIVITY MAY LINGER ACROSS THE CNTRL APLCHNS FOR THE LATE NIGHT HRS OF WED NIGHT...THO THE FORCING WILL EXIT THE AREA QUICKLY DRNG THE EARLY MRNG HRS ON THURS. THE AFTN HRS LOOK BETTER FOR CONVN...ESPC W/ NAM/GFS DVLPNG 2000-3000 J/KG CAPE VALUES ACROSS THE REGION. OTHER CONVECTIVE PARMS MAY NOT BE AS IMPRESSIVE AS THE WED DYNAMICS...THO THE SIGNS OF INSTAB SHOULD NOT BE DISCOUNTED...ESPC W/ SFC LOW PASSING JUST TO THE NORTH OF THE MID ATLNC REGION. ANY AMNT OF FORCING MAY BE ABLE TO DESTABILIZE THE BNDRY LAYER DRNG THE AFTN W/ HIGHS NEAR 90 AND PLENTY OF BUILDING LL INSTAB. LATEST GUIDANCE PAINTS A SLIGHTLY MORE ACTIVE EXTENDED THAN PREV RUNS...W/ ALMOST DAILY CONVN ACROSS PORTIONS OF THE ERN SEABOARD FROM THURS THRU THE FORECAST PERIOD. TEMPS ALSO INCR A FEW DEGREES THRU THE WEEKEND AND EARLY NEXT WEEK. GFS/ECMWF MEANDER A STRONG 592-594 DEM MID LEVEL HIGH WILL OVR THE ERN SEABOARD...W/ THE UPPER RIDGE DRIFTING FROM THE SRN APLCHNS NE ACROSS THE MID ATLNC FOR THE END OF THE WEEK. EACH AFTN...WEAK TO MOD INSTAB...HIGHS IN THE LOWER 90S AND STEADY S-SW/RLY MOIST RETURN FLOW WILL BE FAVORABLE FOR AT LEAST ISLTD DIURNAL CONVN. THE MTNS WOULD BE MOST LIKELY FOR INITIATION IF FLOW REMAINS WEAK UNDER THE UPPER RIDGE...FROM TERRAIN INDUCED LIFT. EVEN WEAK LOW-MID LEVEL STEERING FLOW WOULD DIRECT THIS ACTIVITY OUT INTO THE PIEDMONT REGION...SO AT LEAST SLIGHT POPS INTRODUCED ACROSS THE REGION W/ AREAS OF CHNCE POPS FOR THE MTNS W/ ISLTD CONVN FROM THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... MCS LIKELY TO ROLL ACROSS THE REGION FROM WEST TO EAST BETWEEN 00-07Z SO HAVE INCLUDED TEMPO GROUP ACCORDINGLY. KCHO LEAST LIKELY TO HAVE TSTMS SO JUST HAVE VCTS GROUP FOR THEM. LARGE HAIL POSSIBLE WITH THIS ACTIVITY DUE TO STRONG VEERING PROFILE/SHEAR AND LARGE AMTS OF ELEVATED INSTABILITY. SOME STRATIFORM -RA POSSIBLE OVERNIGHT WITH MVFR CIGS LINGERING INTO MID MORNING. ANOTHER MCS LIKELY TO AFFECT NRN TAF SITES TOMORROW BUT SHOULD HOLD OFF UNTIL AFTER 18Z. THE MAIN CONCERN FOR THE LONG TERM WOULD BE THE PSBLTIES OF DAILY TSTM ACTIVITY THRU THE WEEKEND AND INTO EARLY NEXT WEEK. MUCH OF THE ACTIVITY LOOKS TO DEVELOP ACRS THE MTNS...THO SCT/D TSTM ACTIVITY PSBLE ACRS THE PIEDMONT REGION TWRD EVNG EACH DAY. && .MARINE... MIXING EVEN AHEAD OF THE WARM FRONT HAS YIELDED SMALL CRAFT CRITERIA WIND GUSTS THIS AFTERNOON. EXPECT SOUTHERLY CHANNELING SHOULD ALLOW WIND GUSTS TO INCREASE JUST ABOVE 20KTS OVERNIGHT. WESTERLY LOWER LEVEL WINDS STRENGTHEN OVERNIGHT...AND SHOULD MIX DOWN TOMORROW AFTERNOON WITHIN THE WARM SECTOR. CONVECTION COULD BE QUITE VIGOROUS OVERNIGHT...AND AGAIN TOMORROW AFTERNOON...INCLUDING SPECIAL MARINE CRITERIA WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING. WINDS SHLD REMAIN FAIRLY WEAK /BELOW SCA AT LEAST/ THRU THE EXTND...THO S/RLY CHANNELING FROM AN EXITING HIGH THIS WEEKEND MAY PICK WINDS UP ACRS THE BAY. THE HIGH THEN LOOKS TO MEANDER JUST OFFSHORE FOR EARLY NEXT WEEK...WHICH MAY KEEP THE S/RLY CHANNELING GOING EACH AFTN. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ530>537. && SYNOPSIS...ROGOWSKI NEAR TERM...ROGOWSKI SHORT TERM...ROGOWSKI LONG TERM...GMS AVIATION...ROGOWSKI/GMS MARINE...ROGOWSKI/GMS
Hazardous weather outlook, Jun 3, 7:17 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 717 PM EDT TUE JUN 3 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 041000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 717 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA THIS EVENING. IN ADDITION TO HEAVY RAINFALL...SMALL HAIL AND LOCALLY DAMAGING WINDS WILL BE POSSIBLE. THE GREATEST RISK WILL BE THROUGH 10 PM. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA AFTER MIDNIGHT. THIS COMPLEX WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...SMALL HAIL AND LOCALLY DAMAGING WINDS. A TORNADO WILL ALSO BE POSSIBLE. THE GREATEST RISK WILL BE FROM 1 AM THROUGH 6 AM. A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS. THE SMALL CRAFT ADVISORY CONTINUES THROUGH WEDNESDAY AFTERNOON FOR THE ENTIRE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND. TAKE PRECAUTIONS TO AVOID HEAT RELATED INJURIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN ON WEDNESDAY. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-041000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 717 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA AFTER MIDNIGHT. THIS COMPLEX WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...SMALL HAIL AND LOCALLY DAMAGING WINDS. A TORNADO WILL ALSO BE POSSIBLE. THE GREATEST RISK WILL BE FROM 12 AM THROUGH 5 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS. TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND. TAKE PRECAUTIONS TO AVOID HEAT RELATED INJURIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN ON WEDNESDAY.
In the hours before
Special weather statement, Jun 3, 6:08 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 608 PM EDT TUE JUN 3 2008 VAZ040>042-051>053-032315- CULPEPER VA-RAPPAHANNOCK VA-FAUQUIER VA-LOUDOUN VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FAIRFAX VA- 608 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORMS TO AFFECT CULPEPER...RAPPAHANNOCK... FAUQUIER...EASTERN LOUDOUN...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX COUNTIES... AT 608 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JEFFERSONTON...MOVING NORTHEAST AT 31 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF OPAL...CASANOVA... AND NOKESVILLE AND BULL RUN WILL BE AFFECTED BY THIS STORM. RESIDENTS ARE URGED TO TAKE COVER IF THEY HEAR THIS STORM APPROACHING.
Local storm report, Jun 3, 6:40 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
640 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG WARRENTON 38.72N 77.80W
06/03/2008 FAUQUIER VA FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN
&&
WOODCOCKSpecial weather statement, Jun 3, 6:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 643 PM EDT TUE JUN 3 2008 DCZ001-MDZ009-013-VAZ041-042-052>054-032345- DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-FAUQUIER VA- LOUDOUN VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA- 643 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA... ARLINGTON...MONTGOMERY...PRINCE GEORGES...FAUQUIER...LOUDOUN...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX COUNTIES... AT 643 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF BULL RUN...MOVING NORTHEAST AT 31 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF CENTREVILLE...CHANTILLY...OAKTON...TYSONS CORNER...VIENNA...WOLF TRAP AND DUNN LORING WILL BE AFFECTED BY THIS STORM.
Special weather statement, Jun 3, 6:54 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 654 PM EDT TUE JUN 3 2008 MDZ004-009-VAZ042-053-040000- FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA- 654 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...LOUDOUN AND FAIRFAX COUNTIES... AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAYLORSTOWN TO HUGHESVILLE...MOVING EAST AT 37 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF LEESBURG...ASHBURN...COUNTRYSIDE...POOLESVILLE... GERMANTOWN...NORTH POTOMAC...MONTGOMERY VILLAGE...GAITHERSBURG AND DAMASCUS WILL BE AFFECTED BY THESE STORMS.
Special weather statement, Jun 3, 7:03 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 703 PM EDT TUE JUN 3 2008 DCZ001-MDZ004-005-009-010-013-014-VAZ042-053-054-040000- DISTRICT OF COLUMBIA DC-CARROLL MD-FREDERICK MD-HOWARD MD- MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-LOUDOUN VA- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA- 703 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA... ARLINGTON...CARROLL...FREDERICK...HOWARD...MONTGOMERY...ANNE ARUNDEL...PRINCE GEORGES...LOUDOUN AND FAIRFAX COUNTIES... AT 703 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POINT OF ROCKS TO FAIRFAX STATION...MOVING NORTHEAST AT 37 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...SMALL HAIL...AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF LINCOLNIA...DUNN LORING...DARNESTOWN... BELLEVIEW...BARCROFT...ALEXANDRIA...WEST MCLEAN...SEVEN CORNERS...AND REAGAN NATIONAL AIRPORT WILL BE AFFECTED BY THESE STORMS.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:30 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 43 min |
| Jun 3, 7:17 PM EDT | Special Marine Warning | LWX | 71 min | |
| Jun 3, 7:54 PM EDT | Special Marine Warning | LWX | 50 min |
Nearby
Tornado Warnings in Maryland, 2008Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.